Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 134, NWS Raleigh, NC

July 23, 2018Johnston County, Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2018, 12:25 AM EDT for Johnston County, Wayne County, North Carolina. It was in force for 65 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2018, 12:25 AM EDT (04:25 UTC)
Expired
Jul 23, 2018, 1:30 AM EDT
In force
65 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Johnston County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 12:30 AM EDTTSTM WND DMG3 E Mount Olive, NCA TREE WAS REPORTED BLOWN DOWN ACROSS HIGHWAY 55 EASTBOUND, WHERE A CAR THEN WRECKED INTO IT.
Jul 23, 12:47 AM EDTTSTM WND DMG3 W Grantham, NCNUMEROUS TREES REPORTED DOWN NEAR HIGHWAY 13 AND DOBBERSVILLE ROAD.
Jul 23, 12:49 AM EDTTSTM WND DMG2 Nne Grantham, NCNUMEROUS TREES WERE REPORTED DOWN NEAR FALLING CREEK RD AT STEVENS CHURCH ROAD.
Jul 23, 1:05 AM EDTTSTM WND DMG2 Ne Nahunta, NCONE TREE WAS REPORTED DOWN ON A HOUSE ALONG NAHUNTA ROAD NEAR NOR AM ROAD.
Jul 23, 1:08 AM EDTTSTM WND DMGPrinceton, NCTWO TREES WERE REPORTED DOWN IN DOWNTOWN PRINCETON ON FLOORS STREET.
Jul 23, 1:17 AM EDTTSTM WND DMG1 Ese Selma, NCA ROOF WAS BLOWN OFF A STRUCTURE ON ANDERSON STREET IN SELMA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 4.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2018-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3137 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2018-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3137 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

636 
WUUS52 KRAH 230425
SVRRAH
NCC101-191-230530-
/O.NEW.KRAH.SV.W.0134.180723T0425Z-180723T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
1225 AM EDT MON JUL 23 2018

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Wayne County in central North Carolina...
  Southeastern Johnston County in central North Carolina...

* Until 130 AM EDT

* At 1225 AM EDT, a severe thunderstorm was located near Beautancus,
  or near Mount Olive, moving north at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Goldsboro, Smithfield, Mount Olive, Fremont, Walnut Creek, Micro,
  Selma, Pine Level, Kenly and Princeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately. Lightning is one of 
nature's leading killers. Remember, if you can hear thunder, you are 
close enough to be struck by lightning.

&&

LAT...LON 3517 7784 3515 7790 3517 7793 3517 7797
      3519 7802 3518 7807 3519 7816 3521 7817
      3523 7825 3563 7838 3566 7815 3561 7813
      3559 7806 3560 7806 3559 7800 3558 7782
      3543 7783 3541 7781
TIME...MOT...LOC 0425Z 175DEG 33KT 3512 7808 

HAIL...<.75IN
WIND...60MPH
 
$$

77
4 follow-up statements
678 
WWUS52 KRAH 230448
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1248 AM EDT MON JUL 23 2018

NCC101-191-230530-
/O.CON.KRAH.SV.W.0134.000000T0000Z-180723T0530Z/
Wayne NC-Johnston NC-
1248 AM EDT MON JUL 23 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...

At 1247 AM EDT, a severe thunderstorm was located 7 miles north of
Mount Olive, moving north at 40 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Goldsboro, Smithfield, Mount Olive, Fremont, Walnut Creek, Micro,
Selma, Pine Level, Kenly and Princeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for destructive winds 
capable of producing significant damage.  People outside should move 
to a shelter, inside a strong building and away from windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3519 7802 3518 7807 3519 7816 3521 7817
      3523 7825 3563 7838 3566 7815 3561 7813
      3559 7806 3560 7806 3559 7800 3558 7782
      3543 7783 3541 7781 3534 7784
TIME...MOT...LOC 0447Z 175DEG 33KT 3530 7811 

HAIL...<.75IN
WIND...70MPH
 
$$

77
897 
WWUS52 KRAH 230457
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1257 AM EDT MON JUL 23 2018

NCC101-191-230530-
/O.CON.KRAH.SV.W.0134.000000T0000Z-180723T0530Z/
Wayne NC-Johnston NC-
1257 AM EDT MON JUL 23 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...

At 1256 AM EDT, a severe thunderstorm was located 10 miles west of
Goldsboro, moving north at 40 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Goldsboro, Smithfield, Fremont, Micro, Selma, Pine Level, Kenly,
Princeton, Pikeville and Eureka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

This is a dangerous storm. Prepare immediately for destructive winds 
capable of producing significant damage.  People outside should move 
to a shelter, inside a strong building and away from windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading 
killers. Remember, if you can hear thunder, you are close enough to 
be struck by lightning.

&&

LAT...LON 3523 7801 3526 7826 3563 7838 3566 7815
      3561 7813 3559 7806 3560 7806 3559 7800
      3558 7782 3542 7787
TIME...MOT...LOC 0456Z 169DEG 36KT 3539 7815 

HAIL...<.75IN
WIND...70MPH
 
$$

77
998 
WWUS52 KRAH 230501
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
101 AM EDT MON JUL 23 2018

NCC101-191-230530-
/O.CON.KRAH.SV.W.0134.000000T0000Z-180723T0530Z/
Wayne NC-Johnston NC-
101 AM EDT MON JUL 23 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR CENTRAL WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...

At 101 AM EDT, a severe thunderstorm was located 11 miles west of
Goldsboro, moving north at 40 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Goldsboro, Smithfield, Fremont, Micro, Selma, Pine Level, Kenly,
Princeton, Pikeville and Mar-Mac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

This is a dangerous storm. Prepare immediately for destructive winds 
capable of producing significant damage.  People outside should move 
to a shelter, inside a strong building and away from windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading 
killers. Remember, if you can hear thunder, you are close enough to 
be struck by lightning.

&&

LAT...LON 3529 7802 3527 7815 3532 7828 3563 7838
      3566 7815 3561 7813 3559 7806 3560 7806
      3559 7800 3554 7788 3544 7790
TIME...MOT...LOC 0501Z 168DEG 36KT 3542 7817 

HAIL...<.75IN
WIND...70MPH
 
$$

77
912 
WWUS52 KRAH 230524
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
124 AM EDT MON JUL 23 2018

NCC101-191-230532-
/O.EXP.KRAH.SV.W.0134.000000T0000Z-180723T0530Z/
Wayne NC-Johnston NC-
124 AM EDT MON JUL 23 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE AND SOUTHEASTERN
JOHNSTON COUNTIES WILL EXPIRE AT 130 AM EDT...
        
The storm which prompted the warning has moved out of the warned 
area. Therefore the warning will be allowed to expire.  However 
gusty winds are still possible with this thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect for
for northern portions of Johnston county until 200 AM EDT.

LAT...LON 3529 7802 3527 7815 3532 7828 3563 7838
      3566 7815 3561 7813 3559 7806 3560 7806
      3559 7800 3554 7788 3544 7790
TIME...MOT...LOC 0522Z 175DEG 33KT 3561 7819 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:05 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 22, 11:05 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1105 PM EDT Sun Jul 22 2018

.SYNOPSIS...
A mid and upper-level low across the Ohio Valley will move slowly
south across the southern Appalachians into the middle of the work
week. A deep, moist, southerly flow will extend across the
Carolinas through much of the work week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 1055 PM Sunday...

It's been a very active afternoon and evening across central NC
with numerous thunderstorms producing severe weather and some
flash flooding. The upper-level disturbance associated with the
main area of convection that impacted central NC earlier today is
lifting into southwestern VA. The upper-level low centered over
southern OH and northeast KY and the associated 35 to 30 kts of
flow at 500 hPa will rotate additional disturbances across the
Southeast overnight. Fortunately, most of these disturbances
will not impact most of central NC overnight but they are noted
in regional GOES-east water vapor imagery and on the 1.5 PVU
surface across western NC/VA, southeast GA, and off the Carolina
coast. With a reduced amount of forcing compared to last night,
expect fewer showers and thunderstorms. However, convection
allowing models continue to indicate numerous showers and
thunderstorms will spread across the coastal region overnight,
perhaps extending westward into the Coastal Plain. The air mass
in the Coastal Plain eastward remains moderately unstable with
MLCAPE values in excess of 1500 J/kg which with some forcing
should support the development of showers and storms, especially
after 1 or 2 AM. The vast majority of this convection should
exit the RAH CWA by 12Z Monday. Lows tonight will again range in
the upper 60s to lower 70s. -Blaes

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
As of 140 PM Sunday...

Additional rounds/bands of scattered showers and tstms are expected
to develop and move northward across our area during the short term
period, thanks to deep moist southerly flow around the north-to-
south elongated closed low extending from the Great Lakes to the
Deep South.  Several short waves embedded within the larger
circulation will help trigger and focus these rounds of activity.
The main concern given this situation will be the risk for
repetitive moderate to heavy downpours, which could lead to
localized flooding. Right now, it's difficult to pin down which
areas in our CWA will see these bands of rain set up, but for now we
expect a general 1-2 inches of rain across central NC, with spots
that see training cells receiving well more than 2 inches of rain.
Highs on Monday will be dependent on rain and cloud cover, but in
general expecting highs in the 80s.  Lows Monday night in the low
70s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 230 PM Sunday...

The active/wet pattern is likely to continue through most/if not all
of the long term period as the area finds itself sandwiched between
a stalled mid/upper-level trough (west) and a sub-tropical Atlantic
High (east). This will exacerbate southerly/southwesterly fetch
across central NC, providing an airmass characterized by high PWAT
values (consistently in the 1.75 to 2.5 inch range) and persistent
diurnal shower/thunder chances. The airmass attempts to wash-out a
bit toward the end of the period as a frontal boundary approaches
the area from the northwest, however, models tend to agree with this
boundary stalling near/slightly north of the VA/NC border, keeping
us in the warm/humid/stormy airmass for the foreseeable future.

QPF amounts are going to be highly difficult to nail down due to the
convective nature of the precipitation. As an area average, expect
generally 1 to 3 inches of precipitation during this period. Higher
amounts will likely be located across the coastal plain with the
best moisture profile, and across the Piedmont/Triad region which
could see greater coverage thanks to mountain aided development each
afternoon. Flooding concerns will generally be locally dependent on
high rainfall rates and/or training storms across a particular area.
Currently, not a strong signal for potential river flooding
according to MMEFS, but with high QPF amounts expected across the
headwaters region in VA/western NC over the next 7 days, it could
easily transition into more of a concern eventually.

With boundary layer moisture ample through the period, thicknesses
are expected to remain generally near to slightly below normal,
thanks in a large part to persistent cloud cover and/or shower
development during prime daytime heating hours. Expect temperatures
generally in the low to mid 80s to begin the period, with a few
places touching 90 late week as the mid level flow flattens a bit,
and a mid to upper-level low is forecast to transverse through the
Great Lakes region by Friday/Saturday. Lows will generally settle a
bit warmer than normal, in the low to mid 70s during this period.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
As of 835 PM Sunday...

Through 00Z Sunday... Scattered to widespread convection will move
into the western Piedmont through the late-evening hours with VSBY
and CIG restrictions. Convective coverage will decrease after
midnight before another area of scattered convection moves into
coastal NC from the south. This area of convection could impact the
RWI and to a lesser degree, the KFAY terminals between 06Z and 10Z.
Outside of these areas of convection, a period of MVFR to
potentially IFR CIGS is expected across the western Piedmont late
tonight and early Monday morning. Elsewhere, VFR to MVFR conditions
with CIGS of 1.5 to 2.5kft are possible toward daybreak. Sky
conditions will improve during the mid and late morning hours on
Monday before more widespread showers and thunderstorms develop
Monday afternoon.

Beyond 00Z Tuesday...A deep southerly flow of moist and unstable air
will result in an unsettled period through the work week. Showers
and thunderstorms, especially during the afternoon and evening,
combined with periods of low clouds and fog around daybreak
will result in a prolonged threat of adverse aviation conditions
through the week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...NP
LONG TERM...BSD
AVIATION...BLAES
Hazardous weather outlook, Jul 22, 10:34 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1034 PM EDT Sun Jul 22 2018

NCZ011-027-028-042-043-078-088-089-240245-
Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson-
1034 PM EDT Sun Jul 22 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Widely scattered showers and thunderstorms are expected overnight. An
area of more widespread and significant storms may skirt the Coastal
Plain, especially east of Interstate 95, after midnight through
daybreak. Some of these storms will be capable of producing very
heavy rain, gusty winds in excess of 50 mph and frequent lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Periods of showers and thunderstorms are expected to bring locally
heavy rainfall during the work week. The greatest threat for
thunderstorms with heavy rain will be during the afternoon and
evening hours each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>010-021>026-038>041-073>077-083>086-240245-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery-
Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-
1034 PM EDT Sun Jul 22 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Widely scattered showers and thunderstorms are expected overnight. A
few storms could produce very heavy rain, gusty winds in excess of 50
mph and frequent lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Periods of showers and thunderstorms are expected to bring locally
heavy rainfall during the work week. The greatest threat for
thunderstorms with heavy rain will be during the afternoon and
evening hours each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 22, 10:41 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1041 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             ASHEBORO                35.72N 79.81W
07/22/2018  M1.00 INCH       RANDOLPH           NC   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED ON STERLING
            STREET.

&&

BSD
Local storm report, Jul 22, 10:43 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1043 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TSTM WND DMG     4 N RAMSEUR             35.79N 79.64W
07/22/2018                   RANDOLPH           NC   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN ON WHITES CHAPEL
            ROAD NEAR LOW BRIDGE ROAD.

&&

BSD
Local storm report, Jul 22, 10:47 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TSTM WND DMG     4 SW RANDLEMAN          35.78N 79.87W
07/22/2018                   RANDOLPH           NC   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN ON EDEN FOREST DR
            NEAR PLAINFIELD ROAD.

&&

BSD
Local storm report, Jul 22, 10:54 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1054 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     TSTM WND DMG     3 SSE CONCORD           36.43N 79.04W
07/22/2018                   PERSON             NC   TRAINED SPOTTER

            NUMEROUS TREES WERE REPORTED DOWN NEAR THE
            INTERSECTION OF JACK HAMBRICK ROAD AND
            MORTON PULLIAM ROAD.

&&

BSD
Local storm report, Jul 22, 10:59 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1059 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     1 ENE RAMSEUR           35.74N 79.64W
07/22/2018                   RANDOLPH           NC   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN ON REED CREEK RD
            NEAR JORDAN ROAD.

&&

BSD
Special weather statement, Jul 23, 12:17 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1217 AM EDT MON JUL 23 2018

NCZ042-043-078-089-230515-
Johnston NC-Sampson NC-Wayne NC-Wilson NC-
1217 AM EDT MON JUL 23 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...NORTHEASTERN
SAMPSON...SOUTHEASTERN JOHNSTON AND WILSON COUNTIES UNTIL 115 AM
EDT...

At 1217 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 7 miles southwest of Walnut
Creek to Warsaw. Movement was north at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Goldsboro, Smithfield, Wilson, Mount Olive, Fremont, Walnut Creek,
Micro, Selma, Pine Level and Kenly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3564 7838 3582 7775 3573 7772 3568 7766
      3557 7782 3543 7783 3538 7780 3534 7782
      3518 7783 3515 7789 3517 7793 3516 7797
      3519 7802 3518 7807 3519 7816 3490 7815
      3487 7817
TIME...MOT...LOC 0417Z 175DEG 34KT 3520 7792 3499 7812

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:09 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Stanly66 min
Jul 22, 8:19 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Guilford3 hr
Jul 22, 8:24 PM EDTAreal Flood AdvisoryRAHDavidson3 hr
Jul 22, 8:28 PM EDTSevere Thunderstorm WarningRAHGuilford32 min
Jul 22, 8:37 PM EDTSpecial Weather StatementRAHAlamance68 min
Jul 22, 8:41 PM EDTSpecial Weather StatementRAHOrange49 min
Jul 22, 8:52 PM EDTSpecial Weather StatementRAHDurham, Granville38 min
Jul 22, 9:01 PM EDTSpecial Weather StatementRAHChatham44 min
Jul 22, 9:02 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person, Wake73 min
Jul 22, 9:48 PM EDTSpecial Weather StatementRAHChatham57 min
Jul 23, 12:17 AM EDTSpecial Weather StatementRAHWayne, Wilson58 min
Jul 23, 1:15 AM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson45 min
Jul 23, 1:21 AM EDTSpecial Weather StatementRAHHarnett54 min
Jul 23, 1:31 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax59 min
Jul 23, 1:39 AM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wilson66 min
Jul 23, 1:51 AM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Harnett, Lee, Wake3 hr
Jul 23, 1:56 AM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Vance, Warren41 min
Jul 23, 2:04 AM EDTSpecial Weather StatementRAHWayne56 min
Jul 23, 2:21 AM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake22 min
Jul 23, 2:31 AM EDTSpecial Weather StatementRAHChatham59 min
Jul 23, 2:40 AM EDTSpecial Weather StatementRAHCumberland, Harnett35 min
Jul 23, 2:52 AM EDTSpecial Weather StatementRAHWake38 min
Jul 23, 3:14 AM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more47 hr
Jul 23, 4:03 AM EDTSpecial Weather StatementRAHCumberland, Harnett57 min
Jul 23, 4:29 AM EDTFlash Flood WarningRAHCumberland, Harnett, Hoke2 hr
Jul 23, 1:55 PM EDTSpecial Weather StatementRAHDavidson, Randolph65 min
Jul 23, 2:10 PM EDTAreal Flood AdvisoryRAHDavidson, Montgomery, Randolph3 hr
Jul 23, 2:58 PM EDTSpecial Weather StatementRAHRandolph47 min
Jul 23, 3:08 PM EDTSpecial Weather StatementRAHHarnett37 min
Jul 23, 3:26 PM EDTSpecial Weather StatementRAHWake34 min
Jul 23, 3:32 PM EDTSpecial Weather StatementRAHChatham43 min
Jul 23, 3:50 PM EDTAreal Flood AdvisoryRAHRandolph97 min
Jul 23, 3:54 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Stanly66 min
Jul 23, 4:25 PM EDTSpecial Weather StatementRAHAlamance, Chatham50 min
Jul 23, 4:52 PM EDTSpecial Weather StatementRAHDavidson, Randolph53 min
Jul 23, 5:11 PM EDTSpecial Weather StatementRAHAlamance, Guilford64 min
Jul 23, 6:06 PM EDTSpecial Weather StatementRAHAnson54 min
Jul 23, 6:31 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond41 min
Jul 23, 6:48 PM EDTSpecial Weather StatementRAHForsyth42 min
Jul 23, 7:02 PM EDTAreal Flood AdvisoryRAHForsyth118 min
Jul 23, 7:09 PM EDTAreal Flood AdvisoryRAHAnson111 min
Jul 23, 7:47 PM EDTSpecial Weather StatementRAHSampson43 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.